Medical Questions > Conditions and Diseases > Skin Forum

Itchy tingly rash on calves

User Profile
After 5 days of being outside for band camp from 8-12 in the morning and 6-9 at night, i have developed a red, blotchy rash on my calves. I first noticed it on the second or third day of band camp, and 2 days after band camp it still hasn't even started to go away. (I was inside all day yesterday.) I originally was thinking it could've been from the blacktop in the parking lot (even though we were only out there for a short amount time for two of the days, and it got worse on days when we didn't practice there) or from fertilizer in the grass. But the thing is, the rash is barely present on the left side of my left leg, and my upper body had been burnt worse on my right side because of the direction the sun was facing us in the morning. This convinced me it was from the sun. The rashes are a little bit itchy and tingly, and they don't fade when pressure is applied. I put aloe on my legs last night and some lotion on it earlier that day. I've also applied some essential oils to the area a couple times over the past several days prior to that. Nothing has seemed to help. I never applied any sunscreen to my legs or arms during the whole week, and while my arms were slightly burned, my upper legs only got a little tan. I know this is a lot of jumbled information, but if anyone could help me figure out what's wrong and how to treat it, i would really appreciate it!


Did you find this post helpful?
|

User Profile
replied August 25th, 2015
Womens Conditions Answer A53590
Hi,
Welcome to the ehealthforum and I am glad to help you out.

It is very difficult to confirm a diagnosis without examination but sudden appearance of a rash is mostly due to an allergic reaction or a viral rash. It can be due to allergic contact dermatitis or hives.

First of all, wear cotton clothes and apply some calamine lotion on the rash. Also use mild soaps like Dove and do not apply any cosmetics on the area.

You may need to take some oral antihistaminics. You can get them over the counter but some of them may cause drowsiness and hence it should be taken under a medical guidance. If symptoms are severe then you may need topical and oral steroids as well. They should be taken only after medical supervision.

You should consult a dermatologist and get these medicines prescribed after getting the diagnosis confirmed.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.


|
Did you find this post helpful?
Quick Reply
Must Read
Acne is a common skin condition - but what types of acne can a person have? Start learning about acne here....
Does chocolate or greasy food cause acne? Learn the difference between fact and myth...plus who is at risk for getting acne?...
Severity of acne and symptoms vary by individual. Learn the difference between mild and sever acne here...and when you should seek medical help for acne....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Skin , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.